MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553690
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf impact code f2301 captures the reportable event of additional intervention required to address the puncture site, due to the risk of bile leakage following the puncture.Imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted transduodenal for drainage of the bile duct during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2025.During the procedure, the distal flange failed to deploy.An attempt was made to reposition the stent within the duct and redeploy the distal flange, but it was unable to advance due to the opposite wall position.Reportedly, the stent would not deploy due to angle of puncture in bile duct.A guidewire was then placed through the delivery system to facilitate an exchange for a new stent, and the stent was removed partially deployed.The retrieved stent was ultimately deployed outside the patient, and the procedure was completed using another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Corrected field: h6 (device codes) were corrected.Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Imdrf impact code f2301 captures the reportable event of additional intervention required to address the puncture site, due to the risk of bile leakage following the puncture.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks h7, h9 and h11 have been updated.Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Imdrf impact code f2301 captures the reportable event of additional intervention required to address the puncture site, due to the risk of bile leakage following the puncture.Block h11: boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23069400
Report Number3005099803-2025-04647
Device Sequence Number15868765
Product Code KNS
UDI-Device Identifier00191506008093
UDI-Public(01)00191506008093(17)261119(10)36573599
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553690
Device Catalogue NumberM00553690
Device Lot Number0036573599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer09/17/2025
12/19/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/10/2025
01/13/2026
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-12192025-004-
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown